Alert archive / Hawaii / Gale Warnings in 2012

Gale Warning 4, NWS Honolulu, HI

June 17, 2012

NWS Honolulu, HI issued this gale warning at Jun 17, 2012, 3:48 PM HST. It took effect at Jun 18, 2012, 4:03 AM HST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2012, 3:48 PM HST (01:48 UTC)
In effect from
Jun 18, 2012, 4:03 AM HST
Expired
Jun 18, 2012, 5:41 PM HST
In force
14 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

365 
WHHW70 PHFO 180148
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
348 PM HST SUN JUN 17 2012

...INCREASING TRADE WINDS INTO MONDAY...

.HIGH PRESSURE STRENGTHENING TO THE NORTH OF THE ISLANDS WILL
BRING INCREASING TRADE WINDS INTO MONDAY. WINDS WILL BE QUITE
GUSTY ON MONDAY...WITH GALE FORCE WINDS IN THE WINDIEST AREAS.
WINDS AND SEAS WILL DIMINISH SOMEWHAT ON TUESDAY AND WEDNESDAY.

PHZ120-121-123-124-181500-
/O.EXT.PHFO.SC.Y.0028.000000T0000Z-120618T1600Z/
/O.NEW.PHFO.GL.W.0004.120618T1600Z-120619T0400Z/
/O.NEW.PHFO.SC.Y.0029.120619T0400Z-120619T1600Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
348 PM HST SUN JUN 17 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM HST MONDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM MONDAY TO 6 AM HST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM HST MONDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE PERIODS BEFORE AND
AFTER THE GALE WARNING.

* WINDS AND SEAS...THROUGH TUESDAY MORNING...NORTHEAST TO EAST
  WINDS 25 TO 30 KNOTS...WITH WINDS UP TO 35 KNOTS ON TUESDAY IN
  THE ALENUIHAHA AND PAILOLO CHANNELS...AND OVER WATERS SOUTH OF
  THE BIG ISLAND. GUST UP TO 45 KNOTS...ESPECIALLY ON MONDAY.
  ROUGH SEAS 10 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ110>119-122-181500-
/O.CON.PHFO.SC.Y.0028.000000T0000Z-120619T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
348 PM HST SUN JUN 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS AND SEAS...THROUGH TUESDAY MORNING...NORTHEAST TO EAST
  WINDS 25 TO 30 KNOTS. GUSTS OVER 40 KNOTS ARE LIKELY IN MANY
  AREAS. ROUGH SEAS 9 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BIRCHARD
4 follow-up statements
819 
WHHW70 PHFO 181403
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
403 AM HST MON JUN 18 2012

...INCREASING TRADE WINDS INTO MONDAY...

.HIGH PRESSURE STRENGTHENING TO THE NORTH OF THE ISLANDS WILL
BRING INCREASING TRADE WINDS TODAY. WINDS WILL BE QUITE
GUSTY...WITH GALE FORCE WINDS IN THE WINDIEST AREAS. WINDS AND
SEAS WILL DIMINISH SOMEWHAT ON TUESDAY AND WEDNESDAY.

PHZ120-121-123-124-190315-
/O.CAN.PHFO.SC.Y.0028.000000T0000Z-120618T1600Z/
/O.EXT.PHFO.GL.W.0004.120618T1403Z-120619T0400Z/
/O.CON.PHFO.SC.Y.0029.120619T0400Z-120619T1600Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
403 AM HST MON JUN 18 2012

...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM HST TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING...REPLACING THE SMALL CRAFT ADVISORY. A SMALL CRAFT
ADVISORY WILL GO INTO EFFECT AGAIN FROM 6 PM THIS EVENING TO 6 AM
HST TUESDAY.

* WINDS AND SEAS...THROUGH EARLY THIS EVENING...EAST WINDS UP TO
  35 KNOTS...WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 11 TO 15 FEET.
  FROM EARLY THIS EVENING TO EARLY TUESDAY MORNING...EAST WINDS
  UP TO 30 KNOTS...WITH GUSTS UP TO 40 KNOTS. ROUGH SEAS 11 TO 14
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>119-122-190315-
/O.CON.PHFO.SC.Y.0028.000000T0000Z-120619T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
403 AM HST MON JUN 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS AND SEAS...THROUGH EARLY TUESDAY MORNING...NORTHEAST TO
  EAST WINDS 25 TO 30 KNOTS. GUSTS OVER 40 KNOTS ARE LIKELY IN
  MANY AREAS. ROUGH SEAS 9 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
321 
WHHW70 PHFO 181712
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
712 AM HST MON JUN 18 2012

...STRONG TO GALE FORCE TRADE WINDS TODAY...

.STRONG HIGH PRESSURE NORTH OF THE ISLANDS WILL BRING STRONG TO
GALE FORCE WINDS TODAY. WINDS AND SEAS WILL DIMINISH SOMEWHAT ON
TUESDAY AND WEDNESDAY.

PHZ120-121-123-124-190615-
/O.CON.PHFO.GL.W.0004.000000T0000Z-120619T0400Z/
/O.CON.PHFO.SC.Y.0029.120619T0400Z-120619T1600Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
712 AM HST MON JUN 18 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM HST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM HST TUESDAY. 

* WINDS AND SEAS...THROUGH EARLY THIS EVENING...NORTHEAST TO EAST
  WINDS UP TO 35 KNOTS...WITH GUSTS UP TO 50 KNOTS. ROUGH SEAS 11
  TO 15 FEET. FROM EARLY THIS EVENING TO EARLY TUESDAY
  MORNING...EAST WINDS UP TO 30 KNOTS...WITH GUSTS UP TO 40 KNOTS.
  ROUGH SEAS 11 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>119-122-190615-
/O.CON.PHFO.SC.Y.0028.000000T0000Z-120619T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
712 AM HST MON JUN 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS AND SEAS...THROUGH EARLY TUESDAY MORNING...NORTHEAST TO 
  EAST WINDS 25 TO 30 KNOTS. GUSTS OVER 40 KNOTS ARE LIKELY IN 
  MANY AREAS. ROUGH SEAS 9 TO 15 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BIRCHARD
982 
WHHW70 PHFO 190138
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 PM HST MON JUN 18 2012

...TRADE WINDS WILL EASE SLIGHTLY TONIGHT...

.STRONG HIGH PRESSURE NORTH OF THE ISLANDS WILL BRING STRONG TO
GALE FORCE WINDS THROUGH THE REMAINDER OF THIS AFTERNOON. WINDS
AND SEAS WILL DIMINISH SOMEWHAT FROM TONIGHT THROUGH WEDNESDAY.

PHZ120-121-123-124-191445-
/O.CON.PHFO.GL.W.0004.000000T0000Z-120619T0400Z/
/O.EXT.PHFO.SC.Y.0029.120619T0400Z-120620T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
338 PM HST MON JUN 18 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST TUESDAY.
A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS AND SEAS...THROUGH EARLY THIS EVENING...NORTHEAST TO EAST
  WINDS UP TO 35 KNOTS...WITH GUSTS UP TO 50 KNOTS. ROUGH SEAS 11
  TO 13 FEET. FROM EARLY THIS EVENING TO EARLY TUESDAY MORNING...
  EAST WINDS UP TO 30 KNOTS...WITH GUSTS UP TO 40 KNOTS. ROUGH
  SEAS 9 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>119-122-191445-
/O.EXT.PHFO.SC.Y.0028.000000T0000Z-120620T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
338 PM HST MON JUN 18 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST TUESDAY.

* WINDS AND SEAS...THROUGH TUESDAY...NORTHEAST TO EAST WINDS 25 TO
  30 KNOTS. GUSTS OVER 40 KNOTS ARE LIKELY IN MANY AREAS...MAINLY
  THROUGH TONIGHT. ROUGH SEAS 9 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BIRCHARD
499 
WHHW70 PHFO 190341
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
541 PM HST MON JUN 18 2012

...TRADE WINDS WILL GRADUALLY EASE...

.STRONG HIGH PRESSURE NORTH OF THE ISLANDS WILL SLOWLY WEAKEN THE
NEXT COUPLE OF DAYS...AND WINDS AND SEAS WILL GRADUALLY DIMINISH.

PHZ120-121-123-124-191645-
/O.CAN.PHFO.GL.W.0004.000000T0000Z-120619T0400Z/
/O.EXT.PHFO.SC.Y.0029.120619T0341Z-120620T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
541 PM HST MON JUN 18 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE GALE
WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST
TUESDAY. 

* WINDS AND SEAS...EAST WINDS UP TO 30 KNOTS...WITH GUSTS UP TO 40
  KNOTS. ROUGH SEAS 9 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>119-122-191645-
/O.CON.PHFO.SC.Y.0028.000000T0000Z-120620T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
541 PM HST MON JUN 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. 

* WINDS AND SEAS...THROUGH TUESDAY...NORTHEAST TO EAST WINDS 25
  KNOTS. GUSTS OVER 40 KNOTS ARE LIKELY IN MANY AREAS...MAINLY
  THROUGH TONIGHT. ROUGH SEAS 9 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BIRCHARD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Jun 17, 10:00 AM HST, 5 hours 48 minutes earlier.

Area forecast discussion, Jun 17, 10:00 AM HST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST SUN JUN 17 2012

.SYNOPSIS...
STRENGTHENING HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BRING
STABLE CONDITIONS AND INCREASING TRADE WINDS TODAY...WITH STRONG AND
GUSTY WINDS AND RATHER DRY WEATHER IN STORE ON MONDAY. HIGH CLOUDS
WILL GRADUALLY THIN FROM EAST TO WEST THROUGH MONDAY. TRADE WINDS
WILL EASE BACK TO MODERATE STRENGTH ON TUESDAY AND WEDNESDAY AS
WINDWARD RAINFALL PICKS BACK UP.

&&

.DISCUSSION...
TRADE WINDS WILL RATCHET UP OVER THE NEXT 24 HOURS. A 1033 MB HIGH
CURRENTLY CENTERED 1100 MILES NORTHEAST OF THE STATE WILL SETTLE
NORTH OF THE STATE LATE TONIGHT AND MONDAY. THE PRESSURE GRADIENT
HAS ALREADY BEEN TIGHTENING OVER THE PAST 24 HOURS...AND THIS TREND
IS EXPECTED TO CONTINUE INTO MONDAY. AS A RESULT...EXPECT TRADE
WINDS TO STEADILY INCREASE. IN ADDITION...BUILDING MID LEVEL
RIDGING MAY PRODUCE STRONG WINDS GUSTS AROUND THE ADVISORY LEVEL
DURING THE DAY ON MONDAY...AND WE ARE CONSIDERING A WIND ADVISORY.

MEAGER RAINFALL IS EXPECTED LATER TODAY THROUGH MONDAY. A MID TO
UPPER LEVEL LOW CENTERED 200 MILES WEST OF KAUAI IS PRODUCING SOME
INSTABILITY OVER THE WESTERN END OF THE STATE THIS MORNING...BUT
RIDGING ALOFT IS BUILDING IN FAST FROM THE EAST. WITH THIS IN
MIND...WE DROPPED THE THUNDERSTORM THREAT IN FORECAST. THIS RIDGING
WILL ALSO CAUSE THE INVERSION TO BECOME LOW AND STRONG LATER
TODAY...PUTTING A STRONG CAP ON THE LOWER ATMOSPHERE. IN ADDITION...
PRECIPITABLE WATER VALUES IN THE TRADE WIND FLOW JUST UPWIND OF THE
STATE ARE AS LOW AS 0.5 TO 0.75 OF AN INCH...BONE DRY BY JUNE
STANDARDS. AS THIS AIR MASS MOVES IN WITH THE STABLE CONDITIONS...
EXPECT MINIMAL WINDWARD RAINFALL LATER TODAY INTO MONDAY AND DRY
CONDITIONS LEEWARD.

THE DEPARTING MID TO UPPER LEVEL LOW WILL ALLOW HIGH CLOUDS TO
SLOWLY CLEAR FROM EAST TO WEST THROUGH MONDAY AND WILL ALSO PRODUCE
STRONG WINDS OVER THE HIGH SUMMITS ON MAUI AND THE BIG ISLAND. WINDS
ON THE SUMMITS ARE ALREADY HOVERING AROUND THE ADVISORY MARK AND A
FURTHER INCREASE...LIKELY TO WARNING LEVELS...IS EXPECTED TONIGHT
INTO MONDAY AS THE PRESSURE GRADIENT TIGHTENS BETWEEN THE DEPARTING
LOW AND THE BUILDING MID LEVEL RIDGE. A HIGH WIND WATCH IS OUT FOR
THE SUMMITS BEGINNING TONIGHT.

WINDS WILL DECREASE TO MODERATE STRENGTH ON TUESDAY AND WEDNESDAY AS
SHOWERS INCREASE. THE SURFACE RIDGE TO THE NORTH WILL WEAKEN A NOTCH
WHILE A WEAKNESS DEVELOPS IN THE MID LEVEL RIDGE NEAR THE BIG
ISLAND. AS A RESULT...WINDS WILL DROP TO MODERATE LEVELS AND GUSTS
WILL DECREASE CONSIDERABLY AS THE INVERSION WEAKENS AND ELEVATES.
THIS WILL ALSO LEAD TO AN INCREASE IN SHOWERS...PARTIALLY FUELED BY
MOISTURE FROM A DISSIPATED FRONT PASSING OVER THE ISLANDS IN THE
TRADE FLOW.

&&

.MARINE...
INCREASING TRADE WINDS ARE IN STORE INTO MONDAY. AN OVERNIGHT ASCAT
PASS REPORTED 30 KT WINDS IN THE ALENUIHAHA CHANNEL AND SOUTH OF THE
BIG ISLAND...WITH ABUNDANT 25 KT WINDS NEAR THE SMALLER ISLANDS.
WITH THE PRESSURE GRADIENT ON THE RISE OVER THE STATE...WE HAVE
ELECTED TO EXPAND THE SMALL CRAFT ADVISORY /SCA/ TO ALL WATERS AND
CHANNELS. WE MAY EVEN SEE A BRIEF SHOT OF GALE FORCE WINDS TOMORROW
IN THE ALENUIHAHA AND PAILOLO CHANNELS AND WATERS SOUTH OF THE BIG
ISLAND. THE SCA SHOULD BE SCALED BACK TO THE TYPICALLY WINDY WATERS
AND CHANNELS AROUND THE BIG ISLAND AND MAUI ON TUESDAY OR WEDNESDAY.

&&

.AVIATION...
TURBULENCE IS FORECAST TO BE FAIRLY WIDESPREAD ACROSS THE MAIN
HAWAIIAN ISLANDS OVER THE NEXT 48 HOURS. AT THE LOW LEVELS...
MODERATE MECHANICAL TURBULENCE LEEWARD OF EACH ISLAND IS EXPECTED
THROUGH MONDAY AS THE TRADE WIND DRIVING HIGH FAR NORTH OF THE STATE
BUILDS. THE LIHUE SOUNDING FROM THIS MORNING SHOWED 27 KNOTS OF WIND
AT THE CLOUD TOP LEVEL. THE STRONG SURFACE WINDS EXPECTED ON MONDAY
COULD POSSIBLY RESULT IN AREAS OF SEVERE TURBULENCE LEEWARD AND LOW
LEVEL WIND SHEAR AT PHOG AND PHKO.

MID AND UPPER LEVEL WIND SHEAR ASSOCIATED WITH THE UPPER LOW OVER
THE STATE WILL CONTINUE TO SUPPORT MODERATE TURBULENCE TODAY...
INCREASING TONIGHT AND MONDAY DUE TO THE INCREASING GRADIENT AND
WIND SHEAR BETWEEN THE DEPARTING LOW AND THE BUILDING UPPER HIGH.
THIS COULD POSSIBLY RESULT IN SEVERE UPPER AIR TURBULENCE OR AT
LEAST A WIDER RANGE OF MODERATE TURBULENCE.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM HST THIS EVENING FOR HALEAKALA SUMMIT-
BIG ISLAND SUMMITS.

HIGH WIND WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON FOR
HALEAKALA SUMMIT-BIG ISLAND SUMMITS.

SMALL CRAFT ADVISORY UNTIL 6 AM HST TUESDAY FOR ALL WATERS AND
CHANNELS.

&&

.PUBLIC AND MARINE...WROE
.AVIATION...FOSTER

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 3:30 PM HSTHigh Wind WarningHFOHawaii, Kalawao34 hr
Jun 17, 3:30 PM HSTWind AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao34 hr
Jun 17, 3:48 PM HSTSmall Craft AdvisoryHFO59 hr
Jun 18, 9:10 AM HSTHigh Surf AdvisoryHFOHonolulu, Kalawao42 hr

Nearby

Gale Warnings in Hawaii, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.